Arkansas, 2015

Tornado and Hail in Arkansas, December 23, 2015

December 23, 2015 · NWS LZK · 25 events in 16 counties and zones

A strong storm system and cold front approached the state from the west, with showers and thunderstorms developing during the early morning hours west of Arkansas. These storms then surged east into Arkansas after sunrise on the 23rd, bringing severe weather to portions of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$885,000
Crop damage
None recorded
Events
25

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A strong storm system and cold front approached the state from the west, with showers and thunderstorms developing during the early morning hours west of Arkansas. These storms then surged east into Arkansas after sunrise on the 23rd, bringing severe weather to portions of the state.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Dec 23, 5:53 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Dec 23, 5:53 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 AM CST WED DEC 23 2015

.AVIATION...
AN AREA OF LOW PRESSURE CENTERED IN EASTERN KANSAS WILL BRING A
COLD FRONT INTO ARKANSAS TODAY WITH SHOWERS AND THUNDERSTORMS. THE
SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING BEFORE
DISSIPATING DURING THE EARLY AFTERNOON. SOME WILL BE SEVERE. SOUTH
WINDS WILL GUST TO 30 TO 40 MPH AT TIMES. MAINLY MVFR TO IFR
CONDITIONS ARE EXPECTED. VFR CONDITIONS ARE EXPECTED THIS EVENING
AND OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 217 AM CST WED DEC 23 2015/

SHORT TERM...TODAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS ARE LIFTING NE ACROSS WRN AND SRN SECTIONS
OF THE CWA EARLY THIS MORNING AS MOISTURE LIFTS NORTH OVER A WARM
FRONT ALSO LIFTING NORTH. THIS ACTIVITY HAS REMAINED SUB-SVR SO FAR
THIS MORNING AS IT MOVES SLOWLY INTO CENTRAL SECTIONS OF THE STATE.
HOWEVER...THERE REMAINS SOME POTENTIAL FOR A FEW SVR STORMS ACROSS
THE THE WEST AND SOUTH. THE PRIMARY THREAT EXPECTED THIS MORNING
WILL BE LARGE HAIL...THOUGH THERE IS SIGNIFICANT LOW LEVEL SHR THAT
AN ISOLATED TORNADO COULD BE SEEN ACROSS THE EXTREME SW IF ANY STORM
COULD BECOME SFC BASED. HOWEVER...THE LOW LEVEL INVERSION MAY
PREVENT MOST STORMS FROM BECOMING SFC BASED UNTIL LATER THIS MORNING.

AFTER SUNRISE...THE WARM FRONT WILL LIFT NORTH OF MOST OF THE
AREA...AND AN UPPER LEVEL SHORTWAVE WILL LIFT NE OVER THE STATE BY
THIS AFTERNOON. SHRA/TSRA WILL CONTINUE TO DEVELOP...WITH INCREASING
TEMPS AND SFC BASED INSTABILITY. AS A RESULT...THE THREAT FOR SVR
WX WILL INCREASE AHEAD OF THE SFC TROUGH AXIS...OR OVER A GOOD
PORTION OF THE CWA. THE LOW LEVEL SRH VALUES WILL DECREASE SOME
LATER THIS MORNING AND THIS AFTERNOON...BUT THIS WILL BE ACCOMPANIED
BY THE INCREASED CAPE AND STEEPER LOW AND MID LEVEL LAPSE RATES.
WHILE LARGE HAIL AND DAMAGING WINDS WILL BECOME THE PRIMARY THREATS
WITH THE STRONGEST STORMS...THE INCREASED CAPE AND STEEPER LOW LEVEL
LAPSE RATES MAY BE ENOUGH TO OVERCOME THE DECREASED LOW LEVEL
SRH...KEEPING THE THREAT FOR TORNADOES IN PLACE...ESPECIALLY ACROSS
THE SERN THIRD OF THE CWA.

THROUGHOUT THE AFTERNOON HRS...THE GREATEST SVR WX THREAT WILL SHIFT
EAST OVER TIME...WITH ALL BUT THE SERN SECTIONS OF THE CWA SEEING A
DECREASED SVR THREAT AND POTENTIAL FOR SHRA/TSRA. AFTER 00Z
TONIGHT...MOST ACTIVITY SHOULD BE EAST OF THE CWA AS A COLD FRONT
DROPS SE THROUGH MOST OF THE STATE...WITH CHANCES FOR PRECIP LOW FOR
THE REST OF TONIGHT.

LOOKS LIKE MUCH OF THU WILL REMAIN DRY...WITH JUST SOME SMALL
CHANCES FOR PRECIP ACROSS THE FAR SERN COUNTIES. THIS DRY PERIOD
WILL BE SHORT LIVED AS THE COLD FRONT THAT MOVES THROUGH TONIGHT
LIFTS BACK NORTH ON CHRISTMAS DAY. THIS WILL RESULT IN SHRA/TSRA
RETURNING TO THE FORECAST FOR MUCH OF CHRISTMAS. A POTENT STORM
SYSTEM WILL APPROACH THE STATE FROM THE SW ON SAT...WITH SHRA/TSRA
CONTINUING THROUGH THE END OF THE SHORT TERM. LOOKS LIKE THE AXIS
OF HEAVIEST RAINFALL AND BEST CHANCES FOR PRECIP WILL SHIFT TO THE
NWRN SECTIONS OF THE CWA FOR LATE SAT INTO SAT NIGHT. PRECIP CHANCES
WILL PERSIST INTO THE LONG TERM PERIOD AS THIS STRONG STORM SYSTEM
SLOWLY LIFTS NE OVER THE REGION.

LONG TERM...SUNDAY THROUGH TUESDAY

SOUTHWEST FLOW WILL BE OVER THE CENTRAL U.S. TO BEGIN THE PERIOD
WITH AN UPPER LOW OVER WEST TEXAS. BY MONDAY THE UPPER LOW WILL MOVE
TO EASTERN OKLAHOMA AND TO NORTHERN ILLINOIS BY MONDAY NIGHT.
ANOTHER UPPER TROUGH...IN THE ROCKIES TUESDSAY MORNING...WILL MOVE
INTO THE PLAINS LATE TUESDAY.

SHOWERS AND THUNDERSTORMS WILL BE LIKELY OVER THE AREA SUNDAY WITH A
FRONT STALLED OVER ARKANSAS. CHANCES FOR SHOWERS WILL DECREASE
MONDAY AS THE UPPER LOW MOVES NORTH OF ARKANSAS...AND PUSHES THE
FRONT EAST OF THE STATE. DRY CONDITIONS ARE EXPECTED MONDAY NIGHT
THROUGH TUESDAY WITH HIGH PRESSURE AND DRIER AIR SETTLING OVER THE
AREA. TEMPERATURES WILL BE COOLER MONDAY AND TUESDAY AFTER ABOVE
NORMAL TEMPERATURES ON SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     72  44  65  47 /  90  10  10  20
CAMDEN AR         76  51  73  55 /  80  10  10  40
HARRISON AR       67  41  62  39 /  50  10  10  10
HOT SPRINGS AR    73  47  69  51 /  60  10  10  30
LITTLE ROCK   AR  74  48  69  51 /  80  10  10  30
MONTICELLO AR     75  55  73  59 /  90  20  10  40
MOUNT IDA AR      72  44  69  48 /  50  10  10  30
MOUNTAIN HOME AR  70  41  63  41 /  80  10  10  10
NEWPORT AR        72  45  66  48 /  90  20  10  20
PINE BLUFF AR     75  51  71  53 /  80  20  10  40
RUSSELLVILLE AR   72  45  68  45 /  60  10  10  20
SEARCY AR         72  45  66  49 /  80  10  10  30
STUTTGART AR      74  49  69  52 /  90  20  10  30
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-FAULKNER-
GARLAND-GRANT-HOT SPRING-INDEPENDENCE-JACKSON-JEFFERSON-LINCOLN-
LONOKE-MONROE-MONTGOMERY-OUACHITA-PIKE-POLK-PRAIRIE-PULASKI-
SALINE-SHARP-WHITE-WOODRUFF.

&&

AVIATION...51
Hazardous weather outlook, Dec 23, 5:00 AM CST, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED DEC 23 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241100-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
500 AM CST WED DEC 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
MORNING HOURS. SOME OF THE STORMS COULD BE SEVERE IN SOUTHWEST AND
WESTERN ARKANSAS EARLY THEN THE SEVERE THREAT WILL PROGRESS TO
CENTRAL FOR MID MORNING...AND THEN EAST ARKANSAS FOR LATE MORNING
AND EARLY AFTERNOON. HAIL AND DAMAGING WINDS ARE THE MAIN
THREATS...THOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. ONLY A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE EAST
FOR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLD FRONT WILL STALL ACROSS SOUTH ARKANSAS THURSDAY...BUT THEN
LIFT BACK NORTH CHRISTMAS DAY. CHANCES FOR SHOWERS AND THUNDERSTORMS
WILL RETURN TO THE FORECAST...ALONG WITH HEAVY RAINFALL
THROUGH EARLY SATURDAY.

A STRONG STORM SYSTEM WILL LIFT SLOWLY NORTHEAST ACROSS THE REGION
OVER THE WEEKEND...WITH SHOWERS AND THUNDERSTORMS CONTINUING.
MULTIPLE ROUNDS OF RAINFALL WILL BE POSSIBLE THROUGH EARLY NEXT
WEEK...WITH SEVERAL INCHES OF RAINFALL EXPECTED. AS A RESULT...THE
THREAT FOR FLASH FLOODING AND RIVER FLOODING WILL BE INCREASING
OVER TIME. THIS STORM SYSTEM COULD ALSO BRING ANOTHER ROUND OF
SEVERE WEATHER.

OF COURSE...THERE ARE A LOT OF DETAILS IN THIS FORECAST THAT ARE
SUBJECT TO CHANGE...ESPECIALLY THIS COMING WEEKEND. AS A
RESULT...REFER TO THE LATEST FORECASTS OVER THE NEXT SEVERAL DAYS
AS THESE DETAILS BECOME MORE CLEAR OVER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY DUE TO POTENTIAL SEVERE
WEATHER.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

51

In the hours before

Special weather statement, Dec 23, 4:17 AM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
417 AM CST WED DEC 23 2015

ARZ012-021-030-231100-
JOHNSON AR-NEWTON AR-LOGAN AR-
417 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR JOHNSON...NORTH CENTRAL LOGAN...
NEWTON AND SOUTHERN BOONE COUNTIES UNTIL 500 AM CST...

AT 416 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF CASS TO
NEAR DENNING TO RATCLIFF...AND MOVING NORTHEAST AT 50 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...PARIS...JASPER...LAMAR...SUBIACO...HARTMAN...SCRANTON...
RATCLIFF...TOKALON...UPPER BUFFALO WILDERNESS AREA...DEVILS KNOB...
WALNUT...HINKLE...ROSETTA...PRUITT...LOST VALLEY STATE PARK...SPADRA...
ERBIE...WOODLAND AND HOYT.

LAT...LON 3612 9307 3587 9315 3537 9342 3521 9395
      3523 9392 3532 9391 3531 9381 3542 9380
      3536 9375 3538 9371 3577 9369 3576 9352
      3588 9352 3597 9345 3608 9344 3608 9348
      3612 9348
TIME...MOT...LOC 1016Z 229DEG 44KT 3569 9371 3542 9381 3531 9387

62
Special weather statement, Dec 23, 6:18 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
618 AM CST WED DEC 23 2015

ARZ005-006-013>015-023-231245-
SEARCY AR-VAN BUREN AR-IZARD AR-BAXTER AR-STONE AR-FULTON AR-
618 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAN BUREN...CENTRAL
IZARD...WESTERN FULTON...SOUTHEASTERN SEARCY...SOUTHEASTERN BAXTER
AND STONE COUNTIES UNTIL 645 AM CST...

AT 617 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR HERRON TO NEAR ROCKY
HILL...AND MOVING NORTHEAST AT 65 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MOUNTAIN VIEW...MELBOURNE...SALEM IN FULTON COUNTY...CALICO ROCK...
OXFORD...NORFORK...VIOLA...PINEVILLE...BEXAR...RODNEY...GORBY...BLANCHARD
SPRINGS CAMPGROUND...ELBERTA...HERRON...LONE STAR...FLINT SPRINGS...
LUNENBURG...HERPEL...WIDEMAN AND STURKIE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3590 9194 3563 9266 3615 9231 3650 9188
      3650 9175
TIME...MOT...LOC 1217Z 225DEG 56KT 3613 9229 3574 9251

62
Special weather statement, Dec 23, 7:00 AM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
700 AM CST WED DEC 23 2015

ARZ037>039-041>043-231345-
SALINE AR-SCOTT AR-PERRY AR-MONTGOMERY AR-YELL AR-GARLAND AR-
700 AM CST WED DEC 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY...SOUTHERN
YELL...NORTHWESTERN SALINE...SOUTHEASTERN SCOTT...SOUTHWESTERN PERRY
AND NORTHWESTERN GARLAND COUNTIES UNTIL 745 AM CST...

AT 700 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MAULDIN...OR NEAR MOUNT IDA...MOVING NORTHEAST AT 65 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MOUNT IDA...OLA...NORMAN...ODEN...MUDDY CREEK WMA...MAULDIN...MIMOSA...
PLAINVIEW IN YELL COUNTY...AVANT...BLACK SPRINGS...BIRTA...FOURCHE
JUNCTION...SUNLIGHT BAY PARK...SIMS...HURRICANE GROVE...FOURCHE MOUNTAIN
RECREATION AREA...FANNIE...STORY...HOLLIS AND ONYX.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR WESTERN
ARKANSAS.

LAT...LON 3438 9384 3468 9385 3512 9315 3479 9290
TIME...MOT...LOC 1300Z 241DEG 58KT 3460 9372

51

The radar

The Western Arkansas radar (KSRX), 92 km away, was scanning. The volume nearest the first event began at 13:18 UTC.

Open the radar archive at this moment

Event by event

16 thunderstorm wind, 8 hail, 1 tornado. Local standard time, as filed.

Thunderstorm Wind, Yell

When
December 23, 7:16 AM CST
Where
Yell County, 0.57 mi W of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.050, -93.390

Trees and power lines were blown down in Danville.

Thunderstorm Wind, Yell

When
December 23, 7:30 AM CST
Where
Yell County, 0.57 mi W of Danville to 2.26 mi E of Danville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.050, -93.390

There were multiple trees and power lines blown down throughout the county.

Thunderstorm Wind, Pope

When
December 23, 7:40 AM CST
Where
Pope County, Moreland
Measured
60 kt (69 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.370, -93.000

Numerous trees and power lines were blown down.

Thunderstorm Wind, Pope

When
December 23, 7:45 AM CST
Where
Pope County, 0.78 mi W of Economy
Measured
70 kt (81 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
35.301, -92.894

Straight line winds blew over several trees, one of which fell onto a double-wide mobile home, killing 1 person.

Thunderstorm Wind, Searcy

When
December 23, 8:01 AM CST
Where
Searcy County, 1.12 mi W of Leslie
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.830, -92.590

Some trees were blown over and there was damage to an awning.

Thunderstorm Wind, Van Buren

When
December 23, 8:07 AM CST to 8:08 AM CST
Where
Van Buren County, 1.54 mi ENE of Koch Ridge
Measured
70 kt (81 mph) estimated gust
Property damage
$100,000
Reported by
Public
Coordinates
35.606, -92.544

Severe thunderstorm winds associated with a down-burst or even a possible brief gust-nado caused damage 4 miles west of Clinton on Hwy 16. These severe thunderstorm winds damaged a home, shop and a barn. A carport was thrown and destroyed. Several trees and power lines were also blown down.

Thunderstorm Wind, Van Buren

When
December 23, 8:18 AM CST
Where
Van Buren County, 1.32 mi WSW of Southside
Measured
52 kt (60 mph) estimated gust
Reported by
COOP Observer
Coordinates
35.410, -92.420

Several trees and power lines were blown down throughout the county.

Thunderstorm Wind, Baxter

When
December 23, 8:20 AM CST
Where
Baxter County, 0.69 mi N of Herron
Measured
52 kt (60 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.180, -92.280

Some trees were blown down and several residents were without power due to damaging straight-line winds.

Tornado, Van Buren

When
December 23, 8:21 AM CST to 8:22 AM CST
Where
Van Buren County, 2.53 mi SSW of Morganton to 2.36 mi SSW of Morganton
Rating
EF1
Path length
0.18 mi
Path width
75 yd
Property damage
$80,000
Reported by
NWS Storm Survey
Coordinates
35.434, -92.341

A home was destroyed by a weak, brief tornado east of Bee Branch during the morning hours of the 23rd.

Thunderstorm Wind, Van Buren

When
December 23, 8:26 AM CST
Where
Van Buren County, 3.56 mi NE of Eglantine
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.610, -92.260

A tree fell onto a home in Fairfield Bay.

Thunderstorm Wind, Fulton

When
December 23, 8:40 AM CST
Where
Fulton County, 1.11 mi E of Viola
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
36.380, -91.960

A roof was blown off a barn.

Thunderstorm Wind, Stone

When
December 23, 8:40 AM CST
Where
Stone County, 0.56 mi E of Mountain View
Measured
52 kt (60 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
35.870, -92.110

Several trees were blown down, some of which fell onto 2 homes. A barn was blown over and there was roof damage to other buildings. Some of the trees fell onto Hwy 87 north of Mountain View.

Thunderstorm Wind, Independence

When
December 23, 8:41 AM CST
Where
Independence County, 1.82 mi WSW of Cushman
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.860, -91.780

High winds caused damage to a mobile home.

Thunderstorm Wind, Fulton

When
December 23, 8:50 AM CST
Where
Fulton County, Salem
Measured
52 kt (60 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
36.370, -91.820

Several power lines were blown down across the county. A roof was blown off a barn in Viola, and a tree fell onto a car in Mammoth Springs.

Thunderstorm Wind, Sharp

When
December 23, 9:07 AM CST
Where
Sharp County, 1.63 mi SE of Cherokee Vlg Arpt to 0.69 mi S of Cherokee Vlg
Measured
75 kt (86 mph) estimated gust
Property damage
$500,000
Reported by
Emergency Manager
Coordinates
36.255, -91.547

Several homes were severely damaged or even destroyed in the Highland area. Two mobile homes were a total loss. A shop was severely damaged, along with a few homes with their roofs torn off. Several trees and power lines were also blown down.

Hail, Clark

When
December 23, 10:20 AM CST
Where
Clark County, 2.94 mi WSW of Gum Spgs
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
34.070, -93.130

Hail, Hot Spring

When
December 23, 10:37 AM CST
Where
Hot Spring County, 0.9 mi SW of Malvern
Measured
0.88 in hail
Reported by
Social Media
Coordinates
34.360, -92.810

Hail, Saline

When
December 23, 10:51 AM CST
Where
Saline County, 0.9 mi NW of Haskell
Measured
0.75 in hail
Reported by
NWS Employee
Coordinates
34.510, -92.640

Thunderstorm Wind, Lonoke

When
December 23, 11:40 AM CST
Where
Lonoke County, 1.7 mi W of Wattensaw
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
34.900, -91.900

Power lines were blown down along Hwy 236 around Clay Hill.

Thunderstorm Wind, White

When
December 23, 11:43 AM CST
Where
White County, 0.56 mi W of Judsonia
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.280, -91.640

A tree was blown down on Evening Street in Judsonia.

Hail, Woodruff

When
December 23, 12:20 PM CST
Where
Woodruff County, 0.89 mi NE of Augusta
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.290, -91.360

Hail, Prairie

When
December 23, 1:10 PM CST
Where
Prairie County, 0.89 mi NW of Des Arc
Measured
1.75 in hail
Reported by
Public
Coordinates
34.980, -91.510

Hail, Lonoke

When
December 23, 1:20 PM CST
Where
Lonoke County, 1.38 mi N of England
Measured
1.5 in hail
Reported by
Public
Coordinates
34.570, -91.970

Hail, Lonoke

When
December 23, 1:37 PM CST
Where
Lonoke County, 0.69 mi S of Carlisle
Measured
1.25 in hail
Reported by
Public
Coordinates
34.770, -91.750

Hail, Woodruff

When
December 23, 2:05 PM CST
Where
Woodruff County, 0.69 mi N of Cotton Plant
Measured
2 in hail
Reported by
Public
Coordinates
35.010, -91.250

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Pope2015-12-2318FemaleMobile/Trailer HomeDirect

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, December 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611648, 611649, 611653, 611646, 611663, 611647, 611650, 611651, 611645, 611652, 611654, 611655, 611656, 611659, 611660, 611664, 611665, 611666, 611661, 611662, 611667, 611668, 611669, 611670, 611671.